Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kes

acne depression and depo provera??

I spent alot of today reading info on acne, I had a bit of a rest this evening and began to remember a time when I felt great, was looking great and my acne had cleared, I thought it was because I was antibiotics at the time (which I am now and they not yet helped). I then also remembered it was when I was trying to get pregnant and was not on any contraseptive. ( I have been on the same one for 13 years on and off) I was on Depo provera when I got acne the first time then stopped when tried to get pregnant again and my acne cleared, which I thought was due to the anit biotic I was on. But Iam on the sameone now and have been for 5 months and still no clearing to my skin, I feel it is actually worse. Anyway I decided to look up links for depo to see if it caused acne, I am so angry now. It not only caused acne but everything else that is wrong with me and I thought i was going mad. It causes depression, anxiety, severe headaches and more. If anyone has had this injection and think it may be linked then speak to your doctor. I had no acne as I was growing up then bang as an adult I have it severe. I will be at my doc again in the morning.

Share this post


Link to post
Share on other sites

Hi Kes! I had all the side effects of the Depo shots too. It finally got to the point that I had to quit the Depo. A couple added side effects that I had was water retention and I was growing hair in places that a lady should not be growing hair. Thank God for waxing. My acne was at its worst when I was getting the shots. I had huge cysts all over my face. I have the one and only picture of me during this time. I should post it for everyone to see but I dont know if I have the courage to do it. I hope anyone thinking of getting the shots reads this. Lorrie

Share this post


Link to post
Share on other sites
Hi Kes! I had all the side effects of the Depo shots too. It finally got to the point that I had to quit the Depo. A couple added side effects that I had was water retention and I was growing hair in places that a lady should not be growing hair. Thank God for waxing. My acne was at its worst when I was getting the shots. I had huge cysts all over my face. I have the one and only picture of me during this time. I should post it for everyone to see but I dont know if I have the courage to do it. I hope anyone thinking of getting the shots reads this. Lorrie

Share this post


Link to post
Share on other sites

since having my depo shot in january my skin has been crap!!

ive also been so moody and a bit evil.... its really messed up my emotions big time...

im never touching it again...

Share this post


Link to post
Share on other sites

I wouldn't touch depo w/ a 10 ft pole. I've seen what it has done to my friends faces and waistlines. Really scary stuff...and I'm a giant wussy whose scared of shots.

Share this post


Link to post
Share on other sites

I went in for a check up with my derm. a few weeks ago and asked him about Birth control and acne. He told me that not only depo but also mirena can cause cystic acne, moodiness, weightgain, anxiety.

Share this post


Link to post
Share on other sites

Any hormonal treatment can increase your risk of depression. Research from Monash University in Australia has found that birth control pills double the risk of depression.

This is another good article, from aphroditewomenshealth.com: Is The Pill Playing Havoc With Your Mental Health?

Birth control pills made me suicidally depressed and (to add insult to injury) gave me a melasma on my cheek that's still there 15 months after I stopped taking the pills.

It's a decision that each woman has to make for herself. If you're thinking about going on the pill, I urge you to do the research for yourself about side effects and risk factors before you start taking them.

Share this post


Link to post
Share on other sites

I did the depo shot 7 years ago - what a mistake. It was the beginning of my skin woes (it's progressively gotten worse over the years). I had incredible mood swings - crying one minute, smiling the next - I could barely function. It also packed on 30 extra pounds on my body that I've been fighting for years. I only had one injection - but it was enough.

I did OTC all through high school and never had a zit - took a break from it to try the depo - didn't work when I went back to it the second time around though. I'm on Yaz right now and so far, so good - but it's only been a month, so I don't want to get my hopes up too high...

Share this post


Link to post
Share on other sites
I did the depo shot 7 years ago - what a mistake. It was the beginning of my skin woes (it's progressively gotten worse over the years). I had incredible mood swings - crying one minute, smiling the next - I could barely function. It also packed on 30 extra pounds on my body that I've been fighting for years. I only had one injection - but it was enough.

I did OTC all through high school and never had a zit - took a break from it to try the depo - didn't work when I went back to it the second time around though. I'm on Yaz right now and so far, so good - but it's only been a month, so I don't want to get my hopes up too high...

I would like to share my good news. After a week without DEPO i no longer had acne, it took about 6 weeks for it to clear and now I have none, just llittle pimples etc now. I just have the job of trying to do something about the terrible purple scars on my face from ear to mouth, jaw etc. But lucky for me no-more acne. anyone on this injection should come off. I also have found I now have fibro myalgia which i also think is connected. Good luck to everyone and thanks for the support I got..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×